Header

UZH-Logo

Maintenance Infos

An unusual cause of febrile hepatitis


Stelzer, Teresa; Kohler, Sibylle; Marques Maggio, Ewerton; Heuss, Ludwig Theodor (2015). An unusual cause of febrile hepatitis. BMJ Case Reports, 2015:bcr2014205857.

Abstract

We describe the case of a 51-year-old man with recently diagnosed ulcerative colitis who developed fever and elevated liver enzymes as well as cholestasis a few weeks after starting treatment with mesalazine. As no obvious cause was found and fever persisted, liver biopsy was performed and revealed granulomatous hepatitis. The patient recovered completely after cessation of mesalazine, so that a drug-induced granulomatous hepatitis after exclusion of other differential diagnoses in an extensive work up was assumed. The present case demonstrates that even though drug-induced liver injury due to mesalazine is rare, it should be considered in unclear cases and lead to prompt discontinuation of mesalazine.

Abstract

We describe the case of a 51-year-old man with recently diagnosed ulcerative colitis who developed fever and elevated liver enzymes as well as cholestasis a few weeks after starting treatment with mesalazine. As no obvious cause was found and fever persisted, liver biopsy was performed and revealed granulomatous hepatitis. The patient recovered completely after cessation of mesalazine, so that a drug-induced granulomatous hepatitis after exclusion of other differential diagnoses in an extensive work up was assumed. The present case demonstrates that even though drug-induced liver injury due to mesalazine is rare, it should be considered in unclear cases and lead to prompt discontinuation of mesalazine.

Statistics

Altmetrics

Downloads

1 download since deposited on 06 Aug 2015
0 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, further contribution
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Institute of Pathology and Molecular Pathology
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:2015
Deposited On:06 Aug 2015 10:43
Last Modified:08 Dec 2017 13:44
Publisher:BMJ Publishing Group
ISSN:1757-790X
Publisher DOI:https://doi.org/10.1136/bcr-2014-205857
PubMed ID:26113581

Download